MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth result is unknown.The customer will send the patient sample for further testing and investigation.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." mdr 1219913-2017-00203, 1219913-2017-00204 and 1219913-2017-00205 were filed for the same event.
 
Event or Problem Description
A discordant advia centaur xp ipth result was obtained for a patient sample.The result was greater than 1900.The sample was diluted and a valid result could not be obtained.The doctor was expecting to see similar results to recent patient history.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00193 on september 14, 2017.09/20/2017 additional information: the customer sent the patient sample for further testing and evaluation.The sample volume for this sample was 600 ul.The sample was evaluated on the advia centaur ipth assay with reagent lot 366 and 369.The results observed were above the assay range (>1900 pg/ml).Serial dilutions were performed on the sample which generated aspiration errors due to low sample volume siemens is unable to perform additional testing on the sample due to the limited sample volume.Results (pg/ml): neat 1:2 1:4 1:8 rep 1 >1900.0 asp.Error asp.Error < conc range rep 2 >1900.0 mean >1900.The customer provided results of the patient sample a sample sent to another laboratory for ipth testing using an alternate method.The result was 14 pg/ml (reference range 14-72 pg/ml).The customer also provided results of sample sent in to another laboratory by physician for ipth testing, method is unknown.The result was 15pg/ml.The customer has a 1ml edta sample from the same patient to send for further testing.The sample was run for ipth on the advia centaur and the result was 1634.7.The sample was aliquoted and frozen.The patient sample was tested on reagent lot 370 and cal lot c5674.The initial result was >1900 pg/ml.Siemens healthcare diagnostics is investigating.Mdr 1219913-2017-00203 supplemental report 1, 1219913-2017-00204 supplemental report 1 and 1219913-2017-00205 supplemental report 1 were filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00193 on september 14, 2017.Siemens filed the mdr 1219913-2017-00193 supplemental report 1 on october 13, 2017.10/26/2017 additional information: the customer sent the 1ml edta sample from the same patient for further testing in-house.The sample was tested in singlet on the advia centaur xp and immulite 2000 xpi platforms.Hbt (heterophilic blocking tube) testing was also performed on the patient sample.Results (pg/ml): advia centaur xp with lot 370.Neat: >1900, hbt: >1900.Immulite 2000 xpi with lot 326 neat: 4.11, hbt: <3.00.In conclusion siemens was able to verify the higher result on the advia centaur xp which fit the clinical picture of the patient.Siemens was unable to provide a cause as to why the initial sample (1st sample) was unable to be diluted.The immulite values do not fit the clinical picture of the patient.Based on the investigation it appears that the most likely reason for the discordant result is a sample specific issue due to some unidentified interference.As the blocking tube testing was performed a non-specific interferent can be ruled out.However, there appears to be another type of interference.It is possible that the interfering substance is a medication the patient is taking.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2017-00203 supplemental report 2, 1219913-2017-00204 supplemental report 2 and 1219913-2017-00205 supplemental report 2 were filed for the same event.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6865361
Report Number1219913-2017-00193
Device Sequence Number116747
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberN/A
Device Catalogue Number10492369
Device Lot Number10027366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/20/2017
10/26/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/13/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1